Alert archive / Louisiana / Special Weather Statements in 2018
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 7, 2018, 1:45 PM CDT for Concordia Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 1:45 PM CDT (18:45 UTC)
- Expired
- Aug 7, 2018, 2:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
County Concordia Parish, LA
The radar
The Ft Polk radar (KPOE), 124 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2838 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
575
WWUS84 KJAN 071845
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
145 PM CDT TUE AUG 7 2018
LAZ024-026-MSZ060-071915-
Catahoula LA-Concordia LA-Adams MS-
145 PM CDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CONCORDIA...SOUTHWESTERN
CATAHOULA PARISHES IN NORTHEASTERN LOUISIANA AND SOUTHWESTERN ADAMS
COUNTIES UNTIL 215 PM CDT...
At 144 PM CDT, Meteorologists were tracking a strong thunderstorm
near Acme, or 11 miles southeast of Larto, moving north at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
New Era around 150 PM CDT.
Monterey and Deer Park around 210 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3104 9165 3104 9172 3116 9170 3118 9168
3120 9170 3130 9191 3127 9195 3123 9192
3124 9201 3151 9201 3143 9143 3132 9145
3128 9150 3124 9148 3121 9152 3124 9154
3123 9157 3113 9163 3104 9156 3098 9166
TIME...MOT...LOC 1844Z 198DEG 25KT 3128 9174
$$
DCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:33 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 7, 12:33 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1233 PM CDT Tue Aug 7 2018
.UPDATE...
Updated for 18Z aviation discussion
&&
.AVIATION...
18Z TAF discussion:
VFR conditions will prevail for most areas today. Some showers and
storms are developing this afternoon and could affect a TAF site.
Did not include this for now and will rely on future amendments.
Any storms will diminish through the evening. /28/
&&
.DISCUSSION...
Another day of warm temperatures coupled with scattered afternoon
and evening showers and storms as heights remain high over the
region. This will lead to highs in the lower to mid 90s and heat
indices around 100 to 105 degrees. It is possible that some
locations in the eastern part of the forecast area could reach
105-107 degrees and the heat advisory will remain in tact. As
storms develop this afternoon, some could be strong as enough
instability will combine with sufficient moisture(PW off the 12Z
sounding was around 1.7 inches) and good lapse rate could bring
some small hail and gusty winds. These storms will diminish this
evening. /28/
Prior discussion below:
Today and Tonight:
Water vapor imagery early this morning shows the mid-level low
pressure system departing southwestward from our region, leaving
our forecast area primarily under the southeastern CONUS ridge.
The departing low will likely help to initiate some thunderstorm
activity over southern Louisiana today, which may then push
northward into our area by later this afternoon. Some hi-res
models indicate the potential for sea breeze storms farther east
along the Gulf Coast to work their way north by late afternoon as
well. This chance for showers and thunderstorms will be focused
mainly south of the Highway 84 corridor, however more isolated
showers and storms can't be ruled out elsewhere across the
ArkLaMiss region this afternoon.
Max temperatures are expected to be 1 or 2 degrees higher today,
which when combined with dewpoints in the low 70s, will result in
heat index values around 105 degrees for some areas. The better
potential for 105 to 108 heat indices will be in far eastern
Mississippi from mid-morning through the afternoon, so a Heat
Advisory has been issued for elevated heat stress concerns through
6 PM. Elsewhere, heat indices may briefly reach the 105 mark but
will pose a more limited threat for heat stress. /NF/
Wednesday through Monday:
The synoptic pattern across the CONUS will feature an amplifying
ridge over the Intermountain West, Hurricane John out over the
far Eastern Pacific Ocean, and upper-level trough centered over
the eastern CONUS. The resulting northwesterly to northerly flow
over our region will push a frontal boundary into the Mid-South
that looks to stall out somewhere around the region late this week.
Deeper moisture pooling along the front will result in some
potential for heavy rainfall each day through the end of the week,
with disturbances helping to gradually push the better rain
chances and amounts farther south across our area through the
weekend. Model agreement is fairly high regarding the overall
pattern evolution, so have kept POPs in the likely range (70-80%)
through Friday.
A developing cutoff low over the Midwest/Great Lakes by late in
the weekend should help to keep the stationary front and rain
chances around our region into early next week. With the increased
rain chances and lowering heights aloft, expect temperatures to
be near normal to a few degrees cooler than normal by late this
week. For now, have held off on including any mention of flash
flooding in the Hazardous Weather Outlook, as the frontal boundary
will need to be in our area to see an increased flooding
potential from any training storms. The front could dip far enough
south into our area by Friday, but there are some uncertainties.
Regardless of this potential, some storms throughout the week will
be capable of producing typical summertime heavy downpours and
localized flooding concerns. /NF/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 93 73 92 73 / 17 14 33 22
Meridian 94 74 93 73 / 19 18 36 21
Vicksburg 93 74 93 74 / 19 14 25 23
Hattiesburg 95 73 93 73 / 30 17 36 14
Natchez 92 74 92 73 / 28 14 28 14
Greenville 92 73 90 73 / 16 17 58 60
Greenwood 93 73 91 73 / 17 17 55 57
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 6 PM CDT this evening for MSZ031-039-046-052-
058.
LA...None.
AR...None.
&&
28Hazardous weather outlook, Aug 7, 4:15 AM CDT, 9 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 415 AM CDT Tue Aug 7 2018 ARZ074-LAZ007-008-015-016-023>026-MSZ030-033-038-045-050-051- 053>057-059>066-072>074-080915- Ashley-Morehouse-West Carroll-Richland-Madison LA-Franklin LA- Catahoula-Tensas-Concordia-Clay-Oktibbeha-Winston-Neshoba-Scott- Newton-Claiborne-Copiah-Simpson-Smith-Jasper-Jefferson-Adams- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- 415 AM CDT Tue Aug 7 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, east central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight EXCESSIVE HEAT THREAT...Limited TIMING...This afternoon High temperatures in the mid 90s will combine with high humidity to produce heat indices around 105 degrees this afternoon. Those with outdoor plans should drink plenty of water and seek shade, whenever possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. ARZ075-LAZ009-MSZ018-019-025>029-032-034>037-040>044-047>049- 080915- Chicot-East Carroll-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Choctaw-Washington-Humphreys-Holmes-Attala- Issaquena-Sharkey-Yazoo-Madison MS-Leake-Warren-Hinds-Rankin- 415 AM CDT Tue Aug 7 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. MSZ031-039-046-052-058-080915- Lowndes-Noxubee-Kemper-Lauderdale-Clarke- 415 AM CDT Tue Aug 7 2018 This hazardous weather outlook is for portions of east central Mississippi, and northeast Mississippi. .DAY ONE...Today and Tonight EXCESSIVE HEAT THREAT...Elevated TIMING...Mainly this afternoon High temperatures in the mid 90s will combine with high humidity to produce heat indices from 105 to 110 degrees mainly this afternoon. Those with outdoor plans should drink plenty of water and seek shade, whenever possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 26 && ...HAZARD LEGEND... *EXCESSIVE HEAT* Extreme...Maximum heat index greater than 110 degrees for 3 or more days in a row and/or air temperatures greater than 107 degrees. Significant...Maximum heat index greater than 110 degrees and/or air temperatures greater than 105 degrees. Elevated...Maximum heat index 105 to 110 degrees and/or air temperatures greater than 103 degrees. Limited...Maximum heat index near 105 degrees and/or air temperatures 100 to 103 degrees. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Aug 7, 1:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
145 PM CDT TUE AUG 7 2018
LAZ024-026-MSZ060-071915-
Catahoula LA-Concordia LA-Adams MS-
145 PM CDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CONCORDIA...SOUTHWESTERN
CATAHOULA PARISHES IN NORTHEASTERN LOUISIANA AND SOUTHWESTERN ADAMS
COUNTIES UNTIL 215 PM CDT...
At 144 PM CDT, Meteorologists were tracking a strong thunderstorm
near Acme, or 11 miles southeast of Larto, moving north at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
New Era around 150 PM CDT.
Monterey and Deer Park around 210 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3104 9165 3104 9172 3116 9170 3118 9168
3120 9170 3130 9191 3127 9195 3123 9192
3124 9201 3151 9201 3143 9143 3132 9145
3128 9150 3124 9148 3121 9152 3124 9154
3123 9157 3113 9163 3104 9156 3098 9166
TIME...MOT...LOC 1844Z 198DEG 25KT 3128 9174
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:50 PM CDT | Special Weather Statement | JAN | Franklin | 40 min |
| Aug 7, 4:18 AM CDT | Heat Advisory | JAN | Clarke, Kemper, Lauderdale, Lowndes, Noxubee | 11 hr |
| Aug 7, 3:29 PM CDT | Special Weather Statement | JAN | Clay | 31 min |
| Aug 7, 5:59 PM CDT | Special Weather Statement | JAN | Marion | 31 min |
| Aug 7, 6:02 PM CDT | Special Weather Statement | JAN | Rankin | 43 min |
| Aug 7, 6:07 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 28 min |
| Aug 7, 6:12 PM CDT | Special Weather Statement | JAN | Lincoln | 33 min |
| Aug 7, 2:58 PM CDT | Special Weather Statement | JAN | Catahoula | 32 min |
| Aug 7, 4:16 PM CDT | Special Weather Statement | JAN | Richland | 44 min |
| Aug 7, 5:48 PM CDT | Special Weather Statement | JAN | Chicot | 27 min |
Nearby
Special Weather Statements in Louisiana, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.